Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 20, 2018, 7:51 PM EDT for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2018, 7:51 PM EDT (23:51 UTC)
- Expired
- Mar 20, 2018, 8:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
512
WUUS52 KMFL 202351
SVRMFL
FLC099-210015-
/O.NEW.KMFL.SV.W.0001.180320T2351Z-180321T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
751 PM EDT TUE MAR 20 2018
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
North central Palm Beach County in southeastern Florida...
* Until 815 PM EDT.
* At 751 PM EDT, a severe thunderstorm was located near Canal Point,
moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2696 8061 2696 8029 2672 8032 2686 8068
2702 8063
TIME...MOT...LOC 2351Z 283DEG 43KT 2693 8057
HAIL...0.88IN
WIND...60MPH
$$
672 follow-up statements
790 WWUS52 KMFL 210004 SVSMFL Severe Weather Statement National Weather Service Miami FL 804 PM EDT TUE MAR 20 2018 FLC099-210015- /O.CON.KMFL.SV.W.0001.000000T0000Z-180321T0015Z/ Palm Beach FL- 804 PM EDT TUE MAR 20 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTH CENTRAL PALM BEACH COUNTY... At 804 PM EDT, a severe thunderstorm was located 8 miles southeast of Indiantown, moving east at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of north central Palm Beach County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2684 8052 2696 8049 2696 8029 2677 8031 TIME...MOT...LOC 0004Z 281DEG 43KT 2691 8041 HAIL...0.88IN WIND...60MPH $$ 67
662
WWUS52 KMFL 210009
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
809 PM EDT TUE MAR 20 2018
FLC099-210018-
/O.EXP.KMFL.SV.W.0001.000000T0000Z-180321T0015Z/
Palm Beach FL-
809 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2684 8052 2696 8049 2696 8029 2677 8031
TIME...MOT...LOC 0008Z 283DEG 43KT 2690 8035
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 7:42 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 20, 7:42 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
742 PM EDT Tue Mar 20 2018
.AVIATION...
An approaching line of TS, ahead of a cold front, will move
across the northern half of S Florida this evening. Models
indicate the cells should fall apart before affecting areas from
FLL, S. KAPF, KPBI, and KFXE have the best chances at seeing TSRA
this evening, but they should be done by about 05z. Storms may
bring brief IFR conditions through 03z to the Gulf coast and 05z
to the Atlantic coast. VFR behind the cold front passage late
tonight. Gusty wind is forecast for tomorrow.
&&
.PREV DISCUSSION... /issued 356 PM EDT Tue Mar 20 2018/
DISCUSSION...
Isolated strong thunderstorms are ongoing across north and central
Florida at this time extending from the Gulf northeast across the
peninsula. This activity will move southeast late this afternoon
into the early evening hours, mainly affecting Glades and the Lake
Okeechobee region. Currently, southwest winds will continue to
gusts 20 to 25 mph with sunny conditions across South Florida
ahead of front. As the front moves further south, better chance
for storms will be possible especially in the late afternoon
closer to sunset. Storm Prediction Centers keeps Glades and the
Lake region under a Slight Risk of Severe thunderstorms late this
afternoon and Marginal Risk north of Marco Island to West Palm
Beach after sunset.
As the upper level low lifts northeast this afternoon and loss of
daytime heating continues, the window for potential strong storms
will gradually close for most areas except portion of the north over
Glades County and the Lake region late this afternoon and early
evening. The primary severe weather threat is expected to be strong
to severe straight line wind gusts. However, hail and rotating
storms can't be ruled out especially if the boundary arrives
slightly earlier and can better utilize daytime heating. Although
there is a relative unstable atmosphere in place with dewpoints in
the low to mid 70s across the region, this low lifts northeast with
subsidence behind it lowering the threat for strong storms late
tonight. Can not rule out still some showers and isolated
thunderstorms possible for the east coast metro as the front moves
through tonight.
WEDNESDAY AND BEYOND: Abundant dry air-mass behind the front will
move into the area keeping dry conditions across S Florida through
the end of the week into the weekend. Daytime highs Wednesday
through Friday will be in the low to mid 70s, climbing back to a
more seasonable upper 70s and low 80s for the weekend as flow veers
easterly. A return of chilly overnight lows is expected with low
ranging from the mid 40s to mid 50s wednesday night and Thursday
night, with a gradual warmup into the weekend.
MARINE...Winds are expected to pick up to 15-25kts out of the south-
southwest becoming northwest behind the front. Expect showers and
storms ahead of and along the front from late afternoon through
early tonight, with the best coverage generally over the Gulf waters
and Lake Okeechobee. The increase in winds will drive an increase in
seas, coming up to 6-7ft over the local Gulf waters Wednesday into
Thursday with Small Craft Advisory in effect. Conditions steadily
improve Friday into the weekend as high pressure moves over the
region.
FIRE WEATHER...Gusty south-southwesterly flow ahead of a frontal
boundary will lead to excellent dispersions across much of South
Florida this afternoon. Showers and storms are expected across the
area this afternoon and overnight with the front, with wetting
rains expected for most of the region.
Another very dry air mass will move into the region behind the cold
front Wednesday. Minimum RH Wednesday afternoon will be in the 30-35
range over parts of the interior, and in the 20-30 percent range
over most of the region Thursday and Friday afternoons, before
increasing to 35 percent or higher this weekend. At this time, winds
above 15 mph are not expected to coincide with the low RH periods,
so headlines are not required.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 61 77 52 70 / 30 0 0 0
Fort Lauderdale 66 78 55 71 / 20 0 0 0
Miami 66 79 55 72 / 20 0 0 0
Naples 63 74 53 71 / 30 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 8 AM EDT Thursday for AMZ650-651-670-
671.
GM...Small Craft Advisory until 11 PM EDT Wednesday for GMZ656-657-
676.
&&
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...13
FIRE WEATHER...67/MTHazardous weather outlook, Mar 20, 11:54 AM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1154 AM EDT Tue Mar 20 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1154 AM EDT Tue Mar 20 2018 ...MARGINAL RISK OF SEVERE THUNDERSTORMS NORTH THIS EVENING... ...SMALL CRAFT ADVISORY GULF AND ATLANTIC WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a Moderate Risk of Rip Currents on Gulf beaches. Thunderstorms: A few thunderstorms are possible, mainly north and west of an Everglades City to West Palm Beach line this evening. An isolated severe thunderstorm or two with damaging wind and perhaps hail is possible, although the primary threat is frequent cloud to ground lightning. Tornadoes: There is a remote risk of a tornado near Lake Okeechobee and northwestern areas of South Florida this evening, with the strongest thunderstorms. Waterspouts: Thunderstorms could produce waterspouts over Lake Okeechobee, Gulf waters north of Naples, and Atlantic waters off Palm Beach county this evening. Wind: A few thunderstorms may become severe this evening with damaging wind gusts in excess of 60 mph, mainly north of a Naples to West Palm Beach line. Westerly wind will increase across Gulf Waters waters this afternoon and Atlantic waters this evening. A Small Craft Advisory is in effect. Hail: Isolated thunderstorms may become severe this evening and produce hail, perhaps as large as quarters. This threat is mainly confined to locations north of a Naples to West Palm Beach line. Waves: Seas late tonight will increase to 7 feet for outer Gulf Waters and Atlantic waters off Palm Beach County. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The risk of rip currents will continue to be elevated at the Gulf coast beaches through Thursday. Gusty northwest winds will occur over South Florida waters on Wednesday behind the cold front. These winds are forecast to build seas to 7 feet and greater over the Gulf and Atlantic waters, with hazardous boating conditions continue through the end of the week. A Small Craft Advisory is in effect through at least Wednesday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and hail to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Mar 20, 6:46 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
646 PM EDT TUE MAR 20 2018
FLZ063-202330-
Glades FL-
646 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 730 PM EDT...
* At 646 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lakeport, moving east at 45
mph.
* Small hail and winds in excess of 45 mph will be possible with this
storm.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Brighton Seminole
Reservation, Muse, Indian Prairie Canal Mouth and Okee Tantie
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2718 8085 2700 8087 2695 8100 2689 8100
2688 8091 2684 8087 2684 8104 2682 8157
2703 8156 2703 8127 2712 8127 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 2246Z 270DEG 41KT 2699 8115
67Special weather statement, Mar 20, 7:47 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
747 PM EDT TUE MAR 20 2018
FLZ067-210030-
Inland Palm Beach County FL-
747 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 830 PM EDT...
* At 747 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Canal Point, moving east at 50
mph.
* Small hail and winds in excess of 45 mph will be possible with this
storm.
* Locations impacted include...
Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2701 8063 2699 8062 2696 8061 2696 8034
2670 8043 2685 8073 2690 8071 2692 8070
2698 8069 2701 8065
TIME...MOT...LOC 2347Z 285DEG 43KT 2692 8063
67The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:35 AM EDT | Small Craft Advisory | MFL | 61 hr | |
| Mar 20, 6:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Mar 20, 6:37 PM EDT | Special Marine Warning | MFL | 83 min | |
| Mar 20, 6:46 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Mar 20, 7:25 PM EDT | Special Marine Warning | MFL | 50 min | |
| Mar 20, 7:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Mar 20, 7:58 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.